Alert archive / Nevada / Red Flag Warnings in 2025
Red Flag Warning 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jul 1, 2025, 1:54 AM PDT for Esmeralda County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Jul 1, 2025, 11:00 AM PDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 1, 2025, 1:54 AM PDT (08:54 UTC)
- In effect from
- Jul 1, 2025, 11:00 AM PDT
- Expired
- Jul 1, 2025, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 191 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 1:38 PM PDT | NON-TSTM WND GST 58 | 15 Nw Coyote Springs, NV | South Las Vegas, report courtesy of EarthNetworks. Associated with showers and virga bomb. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 8.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5323 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
922 WWUS85 KVEF 010854 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 154 AM PDT Tue Jul 1 2025 ...A RED FLAG WARNING IS IN EFFECT TODAY FOR PORTIONS OF SOUTHERN NEVADA AND NORTHWESTERN ARIZONA FOR STRONG WINDS AND LOW HUMIDITY AS WELL AS AREAS OF DRY THUNDERSTORMS... NVZ460-462-011830- /O.NEW.KVEF.FW.W.0003.250701T1800Z-250702T0300Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Nye County Deserts/Las Vegas Dispatch- 154 AM PDT Tue Jul 1 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR THE NYE COUNTY DESERTS AND ESMERALDA COUNTY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM this morning to 8 PM PDT this evening. * AFFECTED AREA...In Nevada...Fire weather zones 460 and 462. * TIMING...11 am this morning through 8 pm this evening PDT. * WIND...Sustained south to southeast winds 20 to 25 mph with gusts of 30 to 40 mph. * HUMIDITY...5 to 10 percent. * THUNDERSTORMS...Isolated Dry Thunderstorms are also possible in eastern Nye County with locally strong outflow winds exceeding 40 mph. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ102-011830- /O.NEW.KVEF.FW.W.0003.250701T1800Z-250702T0300Z/ Northwest Deserts/Northwest Plateau- 154 AM MST Tue Jul 1 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR THE NORTHWEST DESERTS AND NORTHWEST PLATEAU OF MOHAVE COUNTY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM this morning to 8 PM MST this evening. * AFFECTED AREA...In AZZ102...Fire weather zone 102. * TIMING...11 am this morning through 8 pm this evening MST. * HUMIDITY...10 TO 15 percent. * THUNDERSTORMS...Isolated to scattered dry thunderstorms are expected to develop through the afternoon hours and move westward while continuing into the evening hours. * OUTFLOW WINDS...Strong outflow wind gusts of 40 to 50 mph are possible. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ461-011830- /O.NEW.KVEF.FW.W.0003.250701T1800Z-250702T0300Z/ Lincoln County/Ely Dispatch- 154 AM PDT Tue Jul 1 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR LINCOLN COUNTY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM this morning to 8 PM PDT this evening. * AFFECTED AREA...In Nevada...Fire weather zone 461. * TIMING...11 am this morning through 8 pm this evening PDT. * HUMIDITY...8 to 12 percent. * THUNDERSTORMS...Isolated to scattered dry thunderstorms are expected to develop through the afternoon hours and move northward while continuing into the evening hours. * OUTFLOW WINDS...Strong outflow wind gusts of 40 to 50 mph are possible. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
661 WWUS85 KVEF 011821 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1121 AM PDT Tue Jul 1 2025 ...A RED FLAG WARNING IS IN EFFECT TODAY FOR PORTIONS OF SOUTHERN NEVADA AND NORTHWESTERN ARIZONA FOR STRONG WINDS AND LOW HUMIDITY AS WELL AS AREAS OF DRY THUNDERSTORMS... NVZ460-462-020300- /O.CON.KVEF.FW.W.0003.000000T0000Z-250702T0300Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Nye County Deserts/Las Vegas Dispatch- 1121 AM PDT Tue Jul 1 2025 ...RED FLAG WARNING IN EFFECT NOW UNTIL 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR THE NYE COUNTY DESERTS AND ESMERALDA COUNTY... * AFFECTED AREA...In Nevada...Fire weather zones 460 and 462. * TIMING...Through 8 pm this evening PDT. * WIND...Sustained south to southeast winds 20 to 25 mph with gusts of 30 to 40 mph. * HUMIDITY...5 to 10 percent. * THUNDERSTORMS...Isolated dry thunderstorms are possible in eastern Nye County with locally strong outflow winds exceeding 40 mph. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ102-020300- /O.CON.KVEF.FW.W.0003.000000T0000Z-250702T0300Z/ Northwest Deserts/Northwest Plateau- 1121 AM MST Tue Jul 1 2025 ...RED FLAG WARNING IN EFFECT NOW UNTIL 8 PM MST THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR THE NORTHWEST DESERTS AND NORTHWEST PLATEAU OF MOHAVE COUNTY... * AFFECTED AREA...In Arizona...Fire weather zone 102. * TIMING...Through 8 pm this evening MST. * HUMIDITY...10 to 15 percent. * THUNDERSTORMS...Isolated to scattered dry thunderstorms are expected to develop through the afternoon hours and move westward while continuing into the evening hours. * OUTFLOW WINDS...Strong outflow wind gusts of 40 to 50 mph are possible. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ461-020300- /O.CON.KVEF.FW.W.0003.000000T0000Z-250702T0300Z/ Lincoln County/Ely Dispatch- 1121 AM PDT Tue Jul 1 2025 ...RED FLAG WARNING IN EFFECT NOW UNTIL 8 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR LINCOLN COUNTY... * AFFECTED AREA...In Nevada...Fire weather zone 461. * TIMING...Through 8 pm this evening PDT. * HUMIDITY...8 to 12 percent. * THUNDERSTORMS...Isolated to scattered dry thunderstorms are expected to develop through the afternoon hours and move northward while continuing into the evening hours. * OUTFLOW WINDS...Strong outflow wind gusts of 40 to 50 mph are possible. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
082 WWUS85 KVEF 020246 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 746 PM PDT Tue Jul 1 2025 NVZ460-462-020400- /O.EXP.KVEF.FW.W.0003.000000T0000Z-250702T0300Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Nye County Deserts/Las Vegas Dispatch- 746 PM PDT Tue Jul 1 2025 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR THE NYE COUNTY DESERTS AND ESMERALDA COUNTY... Winds were beginning to decrease and humidity was beginning to recover early this evening. $$ AZZ102-020400- /O.EXP.KVEF.FW.W.0003.000000T0000Z-250702T0300Z/ Northwest Deserts/Northwest Plateau- 746 PM MST Tue Jul 1 2025 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR THE NORTHWEST DESERTS AND NORTHWEST PLATEAU OF MOHAVE COUNTY... A few thunderstorms were persisting over southern Mohave County early this evening, but most storms had dissipated. $$ NVZ461-020400- /O.EXP.KVEF.FW.W.0003.000000T0000Z-250702T0300Z/ Lincoln County/Ely Dispatch- 746 PM PDT Tue Jul 1 2025 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR LINCOLN COUNTY... Very few thunderstorms were occurring over Lincoln County early this evening, and this trend is likely to continue overnight. $$ Morgan
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 30, 9:38 PM PDT, 4 hours 16 minutes earlier. Its key messages:
- * Hot temperatures continue, peaking today and Tuesday and slowly moderating thereafter. * Increasing moisture will result in a return of thunderstorm chances, first across Mohave County on Tuesday, then expanding across southern Nevada and eastern San Bernardino County through Wednesday. Storm chances may linger across northwestern Arizona through Thursday.
Area forecast discussion, Jun 30, 9:38 PM PDT, 4 hours 16 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 938 PM PDT Mon Jun 30 2025 .KEY MESSAGES... * Hot temperatures continue, peaking today and Tuesday and slowly moderating thereafter. * Increasing moisture will result in a return of thunderstorm chances, first across Mohave County on Tuesday, then expanding across southern Nevada and eastern San Bernardino County through Wednesday. Storm chances may linger across northwestern Arizona through Thursday. && .DISCUSSION... This afternoon, highs are well on their way to topping out around 3 to 7 degrees above normal with current temperatures in the mid 90s and lower 100s across lower elevations, and 80s in the mountains. Per latest water vapor imagery and 500hPa RUC analysis, a negatively-tilted ridge remains anchored over the Four Corners Region, with an approaching trough to the west off of the Central California Coast that will gradually translate eastward the next several days. Decreasing thicknesses with this trough as well as increasing moisture will result in a slow moderation of temperatures, with highs Tuesday similar to today, but gradually cooling down and topping out closer to normal by the end of the week and into this weekend. Fortunately, HeatRisk largely remains in the Minor to Moderate range, precluding the need for any heat-related headlines, though those spending time outdoors will still need to ensure they stay hydrated and as cool as possible. Ahead of the approaching trough, monsoonal moisture will continue increasing over the region. This increase in moisture is already underway today, with precipitable water (PWAT) values over southern reaches of the forecast area already gradually working toward 100 percent of normal. This increase will be more substantial Tuesday and especially on Wednesday, as PWATs increase to around 125 to 150 percent of normal per latest ensemble guidance, focused particularly across southern Nevada and northwestern Arizona. This moisture, coincident with the approaching trough to the west and its associated ascent will yield increasing storm chances. Storm chances begin ramping up across Mohave County Tuesday afternoon and evening, gradually expanding northward and westward through Wednesday, with current expectations for storm potential to peak Wednesday afternoon into Wednesday evening. Storm chances look to linger into Thursday, particularly across portions of Mohave County, though the timing of the aforementioned trough will make a difference as it ushers in drier air, shunting moisture and storm chances eastward. In its wake, a return to dry and breezy conditions is expected for the end of the week through the upcoming weekend. && .AVIATION...For Harry Reid...For the 06Z Forecast Package...Southwesterly winds under 10 knots should persist through the night before variable winds develop tomorrow morning. Another round of gusty south-southwest winds arrives in the afternoon and mid level clouds should start to move into the area during that time. Outflow from convection in the region may reach the Las Vegas Valley in the late afternoon or early evening, but confidence is low at this time. Any outflows that reach the terminal may cause temporary changes in wind direction or speed. Temperatures should fall to less than 100 degrees by 04Z, increasing to over 100 degrees between 18Z and 04Z tomorrow. For the rest of southern Nevada, northwest Arizona and southeast California...For the 06Z Forecast Package...Breezy westerly winds persist through the night in the western Mojave Desert including KDAG. Light winds are expected elsewhere. Tomorrow's winds should be similar to today's, with increasing southerly to southwesterly winds at most locations in the afternoon. Convection is likely in the region tomorrow afternoon and evening. Outflow winds from storms over high terrain in northwestern Arizona may reach the Colorado River Valley including KEED and KIFP by the evening. Outflow from isolated storms may also reach terminals in other parts of the Mojave Desert including the Las Vegas Valley in the afternoon and evening, but confidence is low at this time. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Phillipson AVIATION...Meltzer For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:52 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 53 min |
| Jul 1, 2:42 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 48 min |
| Jul 1, 2:44 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 61 min |
| Jul 1, 3:41 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 64 min |
| Jul 1, 3:57 PM PDT | Dust Storm Warning | VEF | Clark | 63 min |
Nearby
Red Flag Warnings in Nevada, 2025Red Flag Warnings in Arizona, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.